Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 182, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 23, 2017, 6:31 PM CDT for Coke County, Nolan County, Sterling County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2017, 6:31 PM CDT (23:31 UTC)
- Expired
- Jun 23, 2017, 7:15 PM CDT
- In force
- 44 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coke County, TX, Nolan County, TX, Sterling County, TX
The radar
The San Angelo radar (KSJT), 73 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 6:48 PM CDT | TSTM WND GST 77 | 4 Wsw Sterling City, TX | MESONET MEASURED A 77MPH WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -379 J/kg
- Mixed-layer LCL
- 2522 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
288
WUUS54 KSJT 232331
SVRSJT
TXC081-353-431-240015-
/O.NEW.KSJT.SV.W.0182.170623T2331Z-170624T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
631 PM CDT FRI JUN 23 2017
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northwestern Coke County in west central Texas...
Eastern Sterling County in west central Texas...
Southwestern Nolan County in west central Texas...
* Until 715 PM CDT
* At 631 PM CDT, severe thunderstorms were located along a line
extending from near Sanco to 9 miles southwest of Silver to
Sterling City, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near,
Sanco around 645 PM CDT.
Spence Reservoir Near Paint Creek Recreation Area around 650 PM
CDT.
Robert Lee and Broome around 700 PM CDT.
Other locations impacted by these severe thunderstorms include The
Intersection Of Highway 158 And Ranch Road 2059.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3209 10080 3208 10067 3214 10067 3216 10062
3192 10039 3180 10064 3165 10108 3197 10116
TIME...MOT...LOC 2331Z 323DEG 21KT 3205 10060 3196 10078 3187 10098
HAIL...1.00IN
WIND...60MPH
$$
JW1 follow-up statement
738
WWUS54 KSJT 232355
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
655 PM CDT FRI JUN 23 2017
TXC353-240005-
/O.CAN.KSJT.SV.W.0182.000000T0000Z-170624T0015Z/
Nolan TX-
655 PM CDT FRI JUN 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NOLAN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3203 10080 3207 10066 3208 10062 3208 10056
3192 10039 3180 10064 3165 10108 3193 10112
TIME...MOT...LOC 2355Z 323DEG 21KT 3194 10051 3185 10069 3176 10089
$$
TXC081-431-240015-
/O.CON.KSJT.SV.W.0182.000000T0000Z-170624T0015Z/
Coke TX-Sterling TX-
655 PM CDT FRI JUN 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN COKE AND EASTERN STERLING COUNTIES...
At 655 PM CDT, severe thunderstorms were located along a line
extending from near Robert Lee to 7 miles southwest of Spence
Reservoir Near Paint Creek Recreation Area to near Broome, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Robert Lee around 705 PM CDT.
Other locations impacted by these severe thunderstorms include The
Intersection Of Highway 158 And Ranch Road 2059.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3203 10080 3207 10066 3208 10062 3208 10056
3192 10039 3180 10064 3165 10108 3193 10112
TIME...MOT...LOC 2355Z 323DEG 21KT 3194 10051 3185 10069 3176 10089
HAIL...0.75IN
WIND...60MPH
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:45 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 23, 3:45 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 345 PM CDT Fri Jun 23 2017 .SHORT TERM... (Today and Tonight) Another hot day across West Central Texas, with both the upper level ridge in place as well as the low level thermal ridge. Temperatures currently 103 to 109 across the southern 2/3 of West Central Texas, with San Angelo hitting 109 and breaking the previous record by 3 degrees. A Heat Advisory remains in effect across much of this area until 8 PM. Also, isolated storms have developed close to a cold front across the South Plains, just northwest of the Big Country. Looks like best chance for scattered thunderstorms will be across the Big Country this evening, possibly as far south to along a San Angelo to Brownwood line, according to Hi-Res models. A few strong to marginal severe storms are possible, with the main hazards of wind gusts of 50 to 55 mph, small hail and dangerous lightning. Going with the highest Pops across the Big Country(likely) and chance Pops further south. The cold front will move south across the area tonight, and be located just north of the I-10 corridor by Saturday morning. Lows will range from the mid to upper 60s across the Big Country to lower to mid 70s elsewhere. For Saturday, expect much cooler temperatures with highs mainly in the 80s. Also, the combination of weak instability and abundant low level moisture will result in scattered showers and thunderstorms. The main hazards will be dangerous lightning and gusty winds. .LONG TERM... (Saturday night through Friday) Cooler Saturday night into Monday with weak surface high pressure over the region. Scattered showers and thunderstorms expected with northwest flow aloft and upslope easterly surface winds. Severe storms are not expected with GFS SBCAPES around 1500 J/KG Sunday and Monday, though a strong thunderstorm or two possible. Upper ridging builds in Tuesday with surface winds shifting the south. Isolated thunderstorms possible Tuesday, but dry and warming conditions will continue Wednesday into Friday as upper ridging redevelops. A cold front may approach the region late Friday night and bring a thunderstorm or two in the Big Country, but confidence is low at this time. && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 79 67 80 / 60 40 50 50 San Angelo 73 85 69 82 / 40 30 50 50 Junction 75 89 70 85 / 30 30 30 50 Brownwood 72 81 68 81 / 50 40 30 50 Sweetwater 67 77 66 78 / 60 30 50 50 Ozona 74 88 70 85 / 30 30 30 40 && .SJT WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for Coke-Concho- Crockett-Irion-Kimble-McCulloch-Menard-Runnels-Schleicher- Sterling-Sutton-Tom Green. && 21/04
Hazardous weather outlook, Jun 23, 2:53 PM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 253 PM CDT Fri Jun 23 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-242000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 253 PM CDT Fri Jun 23 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Very hot temperatures will again be likely across West Central Texas this afternoon, with the hottest readings south of a San Angelo to Brady line. A Heat Advisory is in effect this afternoon. A cold front will push into the area late this afternoon and tonight, with thunderstorms becoming more widespread. The most likely area to see storms will be along and north of I-20 from Sweetwater to Abilene. A few of these storms may become strong and perhaps approach severe levels. Small hail, gusty winds, and dangerous lightning will be likely with the stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm chances will continue across West Central Texas through the weekend and into early next week. Again, dangerous lightning and perhaps some small hail will be possible with the stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be briefly requested this evening.
In the hours before
Special weather statement, Jun 23, 5:19 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service San Angelo TX
519 PM CDT FRI JUN 23 2017
TXZ049-113-232245-
Fisher TX-Jones TX-
519 PM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JONES AND
SOUTHEASTERN FISHER COUNTIES UNTIL 545 PM CDT...
At 519 PM CDT, Doppler radar was tracking a strong thunderstorm near
Longworth, or 15 miles northeast of Sweetwater, moving southeast at
10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of southwestern Jones
and southeastern Fisher Counties.
LAT...LON 3262 9994 3252 10014 3253 10034 3269 10044
3276 9996
TIME...MOT...LOC 2219Z 316DEG 8KT 3267 10029
JWLocal storm report, Jun 23, 6:01 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
601 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 5 W HAMLIN 32.88N 100.21W
06/23/2017 FISHER TX LAW ENFORCEMENT
FISHER COUNTY SHERIFFS OFFICE HAS REPORTED 5 POWER
POLES DOWN ON FM 540 AND 1 POWER POLE DOWN ON HWY 92.
&&
EVENT NUMBER SJT1700146
POSpecial weather statement, Jun 23, 6:25 PM CDT, 6 minutes before
Special Weather Statement National Weather Service San Angelo TX 625 PM CDT FRI JUN 23 2017 TXZ049-054-240000- Fisher TX-Nolan TX- 625 PM CDT FRI JUN 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NOLAN COUNTY UNTIL 700 PM CDT... At 625 PM CDT, Doppler radar was tracking a strong thunderstorm over Sweetwater, moving southeast at 25 mph. Wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Nolan County, including the following locations: Lake Sweetwater. This includes Interstate 20 between Mile Markers 245 and 253. LAT...LON 3254 10043 3257 10029 3238 10020 3234 10037 TIME...MOT...LOC 2325Z 331DEG 20KT 3249 10036 JW
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:42 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 48 min |
| Jun 23, 5:19 PM CDT | Special Weather Statement | SJT | Fisher | 26 min |
| Jun 23, 5:34 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 26 min |
| Jun 23, 6:01 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 44 min |
| Jun 23, 6:25 PM CDT | Special Weather Statement | SJT | Nolan | 35 min |
| Jun 23, 6:38 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.